Alert archive / Arkansas / Flash Flood Warnings in 2009

Flash Flood Warning 227, NWS Memphis, TN

October 30, 2009Coahoma County, DeSoto County, Tunica County, Mississippi; 5 counties in Arkansas; Shelby County, Tennessee

NWS Memphis, TN issued this flash flood warning at Oct 30, 2009, 2:19 AM CDT for Coahoma County, DeSoto County, Tunica County, Mississippi; 5 counties in Arkansas; Shelby County, Tennessee. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 30, 2009, 2:19 AM CDT (07:19 UTC)
Expired
Oct 30, 2009, 2:15 PM CDT
In force
12 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Crittenden County, AR, Cross County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Coahoma County, MS, DeSoto County, MS, Tunica County, MS, Shelby County, TN

The radar

The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1460 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 548 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1460 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
548 m²/s²
0-3 km storm-relative helicity
584 m²/s²
Significant tornado parameter
3.9
Supercell composite
25.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 300719
FFWMEG
ARC035-037-077-107-123-MSC027-033-143-TNC157-301315-
/O.NEW.KMEG.FF.W.0227.091030T0719Z-091030T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
219 AM CDT FRI OCT 30 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  EASTERN LEE COUNTY IN EASTERN ARKANSAS...
  PHILLIPS COUNTY IN EASTERN ARKANSAS...
  EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 815 AM CDT

* AT 213 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF           
  RAINFALL HAS OCCURRED OVER THE PAST HOUR ACROSS EAST ARKANSAS.     
  SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 3 TO
  5 INCHES OF RAIN OVER THE NEXT 6 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EARLE...
  ELAINE...HELENA...HUGHES...MARION...MARVELL...PARKIN...WEST
  HELENA...WEST MEMPHIS...CLARKSDALE...HERNANDO...HORN LAKE...OLIVE
  BRANCH AND SOUTHAVEN.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEAVERDAM LAKE...BRANDYWINE
  LAKE...DESOTO LAKE...FLOWER LAKE...HORN LAKE...HORSESHOE LAKE...
  LAKE MCKELLAR...MIDWAY LAKE...MOON LAKE...OLD TOWN LAKE...ROBCO
  LAKE...TUNICA LAKE AND WAPANOCCA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3434 9105 3435 9100 3466 9106 3467 9076
      3544 9050 3542 9017 3538 9016 3541 9012
      3538 8964 3503 8964 3499 8972 3481 8973
      3478 9022 3453 9026 3443 9030 3443 9040
      3402 9051 3405 9067 3412 9067 3413 9109

$$
3 follow-up statements
000 
WGUS54 KMEG 301306
FFWMEG
ARC035-037-077-107-123-MSC027-033-143-TNC157-301330-
/O.EXT.KMEG.FF.W.0227.000000T0000Z-091030T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
806 AM CDT FRI OCT 30 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  EASTERN LEE COUNTY IN EASTERN ARKANSAS...
  PHILLIPS COUNTY IN EASTERN ARKANSAS...
  EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 830 AM CDT

* AT 806 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 6 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EARLE...
  ELAINE...HELENA...HUGHES...MARION...MARVELL...PARKIN...WEST
  HELENA...WEST MEMPHIS...CLARKSDALE...HERNANDO...HORN LAKE...OLIVE
  BRANCH AND SOUTHAVEN.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEAVERDAM LAKE...BRANDYWINE
  LAKE...DESOTO LAKE...FLOWER LAKE...HORN LAKE...HORSESHOE LAKE...
  LAKE MCKELLAR...MIDWAY LAKE...MOON LAKE...OLD TOWN LAKE...ROBCO
  LAKE...TUNICA LAKE AND WAPANOCCA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3434 9105 3435 9100 3466 9106 3467 9076
      3544 9050 3542 9017 3538 9016 3541 9012
      3538 8964 3503 8964 3499 8972 3481 8973
      3478 9022 3453 9026 3443 9030 3443 9040
      3402 9051 3405 9067 3412 9067 3413 9109

$$
000 
WGUS54 KMEG 301307
FFWMEG
ARC035-037-077-107-123-MSC027-033-143-TNC157-301915-
/O.EXT.KMEG.FF.W.0227.000000T0000Z-091030T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
807 AM CDT FRI OCT 30 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  EASTERN LEE COUNTY IN EASTERN ARKANSAS...
  PHILLIPS COUNTY IN EASTERN ARKANSAS...
  EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 215 PM CDT FRIDAY

* AT 807 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 6 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EARLE...
  ELAINE...HELENA...HUGHES...MARION...MARVELL...PARKIN...WEST
  HELENA...WEST MEMPHIS...CLARKSDALE...HERNANDO...HORN LAKE...OLIVE
  BRANCH AND SOUTHAVEN.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEAVERDAM LAKE...BRANDYWINE
  LAKE...DESOTO LAKE...FLOWER LAKE...HORN LAKE...HORSESHOE LAKE...
  LAKE MCKELLAR...MIDWAY LAKE...MOON LAKE...OLD TOWN LAKE...ROBCO
  LAKE...TUNICA LAKE AND WAPANOCCA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3434 9105 3435 9100 3466 9106 3467 9076
      3544 9050 3542 9017 3538 9016 3541 9012
      3538 8964 3503 8964 3499 8972 3481 8973
      3478 9022 3453 9026 3443 9030 3443 9040
      3402 9051 3405 9067 3412 9067 3413 9109

$$
000 
WGUS74 KMEG 301911
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
211 PM CDT FRI OCT 30 2009

ARC035-037-077-107-123-MSC027-033-143-TNC157-301921-
/O.EXP.KMEG.FF.W.0227.000000T0000Z-091030T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSS AR-PHILLIPS AR-LEE AR-ST. FRANCIS AR-CRITTENDEN AR-DESOTO MS-
TUNICA MS-COAHOMA MS-SHELBY TN-
211 PM CDT FRI OCT 30 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 215 PM CDT FOR SHELBY...
COAHOMA...TUNICA...DESOTO...CRITTENDEN...EASTERN ST. FRANCIS...
EASTERN LEE...PHILLIPS AND SOUTHEASTERN CROSS COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3434 9105 3435 9100 3466 9106 3467 9076
      3544 9050 3542 9017 3538 9016 3541 9012
      3538 8964 3503 8964 3499 8972 3481 8973
      3478 9022 3453 9026 3443 9030 3443 9040
      3402 9051 3405 9067 3412 9067 3413 9109

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Oct 30, 12:41 AM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Oct 30, 12:41 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 AM CDT FRI OCT 30 2009

.UPDATE...
UPDATED TO ADD 06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 841 PM CDT THU OCT 29 2009/

UPDATE...
DESPITE STRONG SHEAR...EVER WIDENING AREA OF RAIN APPEARS NOW TO
HAVE GENERATED A SIGNIFICANT ENOUGH COLD POOL OVER AR TO LIMIT
BOUNDARY LAYER ROOTED STORMS AND SUBSEQUENT TORNADO THREAT. WILL
CANCEL THE TORNADO WATCH FOR LAWRENCE AND RANDOLPH COUNTIES BY 9
PM.

SUFFICIENT ELEVATED INSTABILITY WILL EXIST OVERNIGHT FOR A FEW
STRONG STORMS...WITH STRONG WINDS THE MAIN THREAT. WITH SATURATED
SOILS...MAY SEE ISOLATED TREE DAMAGE EVEN WITH NONSEVERE
THUNDERSTORM WINDS.

FLASH FLOOD THREAT WILL CONTINUE TO THE BE PRIMARY CONCERN
OVERNIGHT...ESPECIALLY WEST OF THE MS RIVER.

PWB

PREV DISCUSSION... /ISSUED 807 PM CDT THU OCT 29 2009/

UPDATE...
THE THREAT FOR FLASH FLOODING AND SEVERE WEATHER WILL CONTINUE
INTO THE OVERNIGHT...PRIMARILY OVER AREAS WEST OF THE MS RIVER.

00Z LZK SOUNDING SHOWED IMPRESSIVE LOW LEVEL SHEAR...WITH SFC/3KM
HELICITY OF 768 M2/S2... DUE IN LARGE PART TO A 70KT LOW LEVEL
JET. INSTABILITY REMAINS MARGINAL OVER EAST CENTRAL AND NORTHEAST
AR... WITH MUCAPES AROUND 500 J/KG. DESPITE WIDESPREAD RAIN...
EXPECT WEAK INSTABILITY TO BE MAINTAINED OVERNIGHT...REPLENISHED
BY STRONG ELEVATED INFLOW OF MOIST TROPICAL AIR.

FLASH FLOOD THREAT WILL CONTINUE FRIDAY...AS POST FRONTAL
CONVECTION TRAINS ALONG A FRONT ROUGHLY PARALLEL TO THE MS RIVER.
WILL NEED TO CLOSELY MONITOR THE WARM SECTOR OVER NORTH MS
FRIDAY... AS NAM MODEL PROGS STRONG DIRECTIONAL SHEAR AT TUPELO
AT 18Z. MUCH WILL DEPEND ON THE AMOUNT OF DESTABILIZATION AND
FORCING IN THE WARM SECTOR.

FORECAST WAS RECENTLY UPDATED TO LOWER RAIN CHANCES FRIDAY NIGHT
AND SATURDAY. THE 18Z NAM/GFS PROG THE UPPER LEVEL LOW TO LIFT
EAST QUICKER THAN EARLIER FORECAST.

PWB

PREV DISCUSSION... /ISSUED 623 PM CDT THU OCT 29 2009/

PREV DISCUSSION... /ISSUED 302 PM CDT THU OCT 29 2009/

SKIES ARE MOSTLY CLOUDY ACROSS MUCH OF THE FORECAST AREA THIS
AFTERNOON. THE AREA OF RAIN THAT MOVED THROUGH THE REGION EARLIER
TODAY IS NOW NORTH OF THE FORECAST AREA. THIS AREA OF RAIN
PRODUCED ENOUGH RAIN TO MAKE OCTOBER 2009 THE WETTEST OCTOBER
RECORDED AT MEMPHIS INTERNATIONAL AIRPORT AND TUPELO ONLY NEEDS AN
ADDITIONAL 0.05 INCHES OF RAIN TO SET A NEW OCTOBER RAINFALL
RECORD. WARM FRONT EXTENDS FROM SOUTHEAST OKLAHOMA ACROSS SOUTHERN
ARKANSAS INTO CENTRAL MISSISSIPPI. TEMPERATURES VARY FROM THE
UPPER 50S TO THE MID 70S. COLD FRONT IS CURRENTLY EXTENDING FROM
SOUTHEAST OKLAHOMA SOUTH IN THE CENTRAL TEXAS. SHOWERS AND
THUNDERSTORMS HAVE FORMED AHEAD OF THE COLD FRONT. AS THE COLD
FRONT MOVES CLOSER TO THE FORECAST AREA...SHOWERS AND
THUNDERSTORMS WILL MOVE BACK INTO THE REGION. LOCALLY HEAVY
RAINFALL IS POSSIBLE ESPECIALLY OVER THE WESTERN HALF OF THE
FORECAST AREA WHERE 3 TO 6 INCHES OF RAIN COULD FALL. WILL KEEP
FLASH FLOOD WATCH AS IS FOR NOW AS WATCH COVERS AREA WHERE THE
HEAVIEST RAIN IS EXPECTED. IN ADDITION TO THE HEAVY RAINFALL...
THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT OVER EAST
ARKANSAS AND THE MISSOURI BOOTHEEL WITH DAMAGING WINDS BEING THE
MAIN THREAT.

BY FRIDAY MORNING...THE COLD FRONT BEGINS MOVING INTO THE FORECAST
AREA BRINGING MORE SHOWERS AND THUNDERSTORMS. WARMER AIR WILL BE
MOVING INTO THE FORECAST AREA AHEAD OF THE COLD FRONT WITH
TEMPERATURES IN THE 70S OVER NORTH MISSISSIPPI. AT THIS POINT IT
APPEARS THAT THE MAIN THREAT FOR SEVERE WEATHER SHOULD REMAIN
SOUTH OF THE FORECAST AREA BUT AN ISOLATED SEVERE THUNDERSTORM
OVER NORTH MISSISSIPPI CANT BE RULED OUT. BY FRIDAY NIGHT...THE
COLD FRONT SHOULD BEGIN TO EXIT THE FORECAST AREA SO THE THREAT OF
RAIN WILL CONTINUE.

BY SATURDAY...THE FRONT SHOULD BE EAST OF THE REGION BUT UPPER LOW
WILL PASS THROUGH THE REGION SO THERE WILL BE A SMALL CHANCE OF
LIGHT RAIN MAINLY DURING THE MORNING HOURS. HIGH PRESSURE WILL
BEGIN TO BUILD INTO THE REGION SATURDAY NIGHT BRINGING THE
BEGINNING OF AN EXTENDED DRY PERIOD TO THE REGION WITH NO RAIN
EXPECTED FROM SATURDAY NIGHT THROUGH THURSDAY. TEMPERATURES WILL
BE A LITTLE COOLER THAN NORMAL FOR THE ENTIRE PERIOD BUT NOT
DRAMATICALLY COLD.

ARS

&&

.AVIATION...

06Z TAF CYCLE

LINE OF SHRA WITH ISOL TSRA BEGINNING TO MOVE INTO WESTERN PORTIONS
OF CWA. KJBR WILL SEE VSBY AND CIG DETERIORATE RAPIDLY OVER NEXT 1-2
HOURS. LINE WILL ALSO MOVE INTO KMEM OVER NEXT 2-3 HOURS. KMKL AND
KTUP WILL SEE VFR CONDITIONS UNTIL LINE MOVES INTO AREA BTWN 08-12Z.
ONCE LINE MOVES INTO A TAF SITE...SITE WILL SEE PERIODS OF MODERATE
TO HEAVY RAIN TEMPORARILY REDUCING CIGS AND VSBYS. THE LINE WILL BE
SLOW MOVING THUS THE LOW CIGS AND VSBYS WILL LAST FOR SEVERAL HOURS.
LINE WILL SLOWLY PUSH EAST DURING THE DAY EVENTUALLY CLEARING KJBR
AND KMEM BY MID-LATE AFTERNOON HOURS. KTUP WILL LIKELY BE THE ONLY
TAF SITE TO SEE A POTENTIAL TSRA TOMORROW. THUS WILL CONTINUE TO
MENTION VCTS THROUGH THE DAY. ONCE LINE PASSES EAST...VSBYS WILL
RETURN TO VFR AND CIGS WILL SLOWLY IMPROVE DURING EVENING HOURS.
STRONG SE WINDS WILL TURN AROUND TO THE SOUTH DURING THE MORNING AND
EVENTUALLY TO THE SW BEHIND THE LINE. BY EVENING...DIRECTION WILL
BECOME MORE WESTERLY AS SPEEDS DECREASE TO 6-7 KTS.

KRM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  47  61  47 / 100  80  10   0
MKL  71  48  58  39 / 100  90  20   0
JBR  65  44  58  42 / 100  70  10   0
TUP  77  51  61  44 /  80 100  20   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR COAHOMA-DESOTO-
     TUNICA.

TN...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR DYER-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON.

&&
Hazardous weather outlook, Oct 29, 10:26 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1026 PM CDT THU OCT 29 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-302215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1026 PM CDT THU OCT 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS WEST OF A LINE FROM
UNION CITY TENNESSEE...TO GERMANTOWN TENNESSEE...TO DUBLIN
MISSISSIPPI. A COLD FRONT WILL APPROACH THE MIDSOUTH THEN STALL LATE
TONIGHT. ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS ARE EXPECTED...
WITH THE HEAVIEST RAIN LIKELY WEST OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE FLASH FLOOD WATCH CONTINUES THROUGH FRIDAY NIGHT. THE COLD FRONT
WILL BEGIN TO LIFT EAST INTO WEST TENNESSEE AND NORTH MISSISSIPPI ON
FRIDAY. NEAR CONTINUOUS SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG
AND BEHIND THE FRONT...PRODUCING HEAVY RAIN AND INCREASING THE
THREAT OF FLASH FLOODING.

SCATTERED STRONG THUNDERSTORMS WILL LIKELY OCCUR OVER NORTHEAST
MISSISSIPPI ON FRIDAY...IN ADVANCE OF THE COLD FRONT. AN ISOLATED
SEVERE THUNDERSTORM OR TWO WILL ALSO BE POSSIBLE...WITH DAMAGING
WINDS THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO CANNOT
BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT FOR FLOODING REPORTS...
MAINLY WEST OF THE MISSISSIPPI RIVER. SPOTTER ACTIVATION MAY BE
REQUESTED ON FRIDAY... FOR FLOODING REPORTS AND IN SUPPORT OF SEVERE
WEATHER OPERATIONS OVER NORTHEAST MISSISSIPPI.

PWB

In the hours before

Local storm report, Oct 29, 10:39 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1039 PM CDT THU OCT 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     FLASH FLOOD      BLACK ROCK              36.11N 91.11W
10/29/2009                   LAWRENCE           AR   BROADCAST MEDIA

            COFFEE CREEK FLOWING OVER ROADS IN BLACK ROCK.

&&

PWB
Special weather statement, Oct 30, 1:23 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
123 AM CDT FRI OCT 30 2009

ARZ026-027-035-036-048-300645-
CROSS AR-CRAIGHEAD AR-ST. FRANCIS AR-CRITTENDEN AR-POINSETT AR-
123 AM CDT FRI OCT 30 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTH CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  NORTH CENTRAL ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 45 MPH WINDS WAS
LOCATED FROM 5 MILES SOUTHEAST OF CHERRY VALLEY TO 4 MILES EAST OF
VILLAGE CREEK STATE PARK AT 123 AM CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD...CRITTENDEN...CROSS...POINSETT AND ST. FRANCIS
COUNTIES...INCLUDING LOCATIONS NEAR EARLE...MARKED TREE...PARKIN...
TRUMANN AND VILLAGE CREEK STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 145 AM CDT.
Special weather statement, Oct 30, 1:35 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
135 AM CDT FRI OCT 30 2009

ARZ035-048-049-058-300700-
CROSS AR-PHILLIPS AR-LEE AR-ST. FRANCIS AR-
135 AM CDT FRI OCT 30 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
  LEE COUNTY IN EASTERN ARKANSAS...
  NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM PALESTINE TO MARVELL AT 135 AM CDT...MOVING NORTHEAST AT
40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CROSS...LEE...PHILLIPS AND ST. FRANCIS COUNTIES...INCLUDING
LOCATIONS NEAR FORREST CITY...MADISON...MARIANNA...MARVELL...
PALESTINE AND VILLAGE CREEK STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 200 AM CDT.
Special weather statement, Oct 30, 1:53 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
153 AM CDT FRI OCT 30 2009

ARZ026>028-036-300730-
CRAIGHEAD AR-MISSISSIPPI AR-CRITTENDEN AR-POINSETT AR-
153 AM CDT FRI OCT 30 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  WEST CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 5 MILES SOUTH OF TRUMANN TO 5 MILES SOUTHWEST OF TYRONZA
AT 153 AM CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD...CRITTENDEN...MISSISSIPPI AND POINSETT
COUNTIES...INCLUDING LOCATIONS NEAR CARAWAY...LAKE CITY...LEPANTO...
MARKED TREE...MONETTE...TRUMANN AND TYRONZA...SHOULD MONITOR THIS
STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 230
AM CDT.
Local storm report, Oct 30, 2:12 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
212 AM CDT FRI OCT 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     FLASH FLOOD      MARIANNA                34.77N 90.77W
10/30/2009                   LEE                AR   TRAINED SPOTTER

            HEAVY FLOODING OCCURRING DOWNTOWN. SEVERAL STREETS
            FLOODED.

&&

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 10:16 PM CDTRiver Flood WarningMEGQuitman37 hr
Oct 29, 10:16 PM CDTRiver Flood WarningMEGTallahatchie61 hr
Oct 29, 10:16 PM CDTRiver Flood WarningMEGTallahatchie61 hr
Oct 30, 11:04 AM CDTRiver Flood WarningMEGLafayette, Marshall, Union24 hr
Oct 30, 11:04 AM CDTRiver Flood WarningMEGLowndes, Monroe5 days
Oct 30, 12:55 PM CDTSevere Thunderstorm WarningMEGBenton, Tippah, Union35 min
Oct 30, 1:15 PM CDTSevere Thunderstorm WarningMEGPontotoc, Tippah, Union30 min
Oct 30, 1:33 PM CDTSevere Thunderstorm WarningMEGChickasaw, Lee, Pontotoc, Union27 min
Oct 30, 2:26 PM CDTTornado WarningMEGMonroe39 min
Oct 30, 2:31 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo43 min
Oct 30, 2:51 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Monroe39 min
Oct 29, 8:53 PM CDTFlash Flood WarningMEGClay, Craighead, Greene, Lawrence, Randolph4 hr
Oct 29, 9:42 PM CDTRiver Flood WarningMEGClay, Greene3 days
Oct 29, 9:42 PM CDTRiver Flood WarningMEGMississippi, Poinsett38 hr
Oct 29, 9:42 PM CDTRiver Flood WarningMEGLee, St. Francis8 days
Oct 29, 10:28 PM CDTRiver Flood WarningMEGCraighead60 hr
Oct 30, 1:04 AM CDTFlash Flood WarningMEGClay, Craighead, Cross, Greene, Lawrence, Lee and 3 more11 hr
Oct 30, 2:36 AM CDTFlash Flood WarningMEGClay, Craighead, Crittenden, Greene, Mississippi, Poinsett12 hr
Oct 30, 11:01 AM CDTRiver Flood WarningMEGMississippi5 days
Oct 29, 10:16 PM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale36 hr
Oct 30, 3:36 AM CDTSevere Thunderstorm WarningMEGLake, Obion37 min
Oct 30, 12:01 PM CDTSevere Thunderstorm WarningMEGHenry, Weakley29 min
Oct 30, 2:15 PM CDTFlash Flood WarningMEGDecatur2 hr

Nearby

Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Mississippi, 2009Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.